MAUDE Adverse Event Report: SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00907
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx wire, guide, catheter.(b)(6).Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during preparation for a biliary drainage procedure, a safe-t-j heparin coated fixed core wire guide's mandril protruded.During preparation of the device, the physician attempted to shape the tip of the wire, at which point the core wire was observed to protrude.Therefore, another wire guide was used to complete the intended procedure.The complaint device did not make contact with the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation reviews of the complaint history, device history record, documentation, drawing, manufacturing instructions, and quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device showed white residue near the distal tip.No wire protrusion was observed.The distal curve of the device appeared to have been altered into a tighter curve.Spacing was observed between coils of the distal curve.No other damage was observed.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did real four nonconforming events which could potentially contribute to this failure mode.These non-conformances were for bent devices.However, while these non-conformances are related to the reported failure, it should be noted that all effected units were scrapped and not replaced prior to order completion.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure is possibly attributable to damage sustained during the shipping of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
MDR Report Key8907330
Report Number1820334-2019-02037
Device Sequence Number2716280
Product Code DXQ
UDI-Device Identifier00827002009073
UDI-Public(01)00827002009073(17)240507(10)9656441
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00907
Device Catalogue NumberTSCF-35-145-1-BH
Device Lot Number9656441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1